Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Solvability of a finite or infinite system of discontinuous quasimonotone differential equations


Authors: Daniel C. Biles and Eric Schechter
Journal: Proc. Amer. Math. Soc. 128 (2000), 3349-3360
MSC (2000): Primary 34A12, 34A40; Secondary 45G15
Published electronically: May 18, 2000
MathSciNet review: 1707137
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper proves the existence of solutions to the initial value problem

\begin{displaymath}(\mathrm{IVP})\qquad\qquad\left\{\begin{array}{l} x'(t)=f(t,x(t))\qquad\quad (0\le t\le 1), x(0)=0,\end{array}\right.\end{displaymath}

where $f:[0,1]\times \mathbb{R} ^M\to \mathbb{R} ^M$ may be discontinuous but is assumed to satisfy conditions of superposition-measurability, quasimonotonicity, quasisemicontinuity, and integrability. The set $M$ can be arbitrarily large (finite or infinite); our theorem is new even for $\mbox{card}(M)=2$. The proof is based partly on measure-theoretic techniques used in one dimension under slightly stronger hypotheses by Rzymowski and Walachowski. Further generalizations are mentioned at the end of the paper.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A12, 34A40, 45G15

Retrieve articles in all journals with MSC (2000): 34A12, 34A40, 45G15


Additional Information

Daniel C. Biles
Affiliation: Department of Mathematics, Western Kentucky University, Bowling Green, Kentucky 42101-3576
Email: Daniel.Biles@wku.edu

Eric Schechter
Affiliation: Department of Mathematics, Vanderbilt University, Nashville, Tennessee 37240-0001
Email: schectex@math.vanderbilt.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05584-2
PII: S 0002-9939(00)05584-2
Keywords: Quasimonotone, semicontinuous, quasisemicontinuous, supmeasurable, subsolution
Received by editor(s): January 13, 1999
Published electronically: May 18, 2000
Communicated by: Hal L. Smith
Article copyright: © Copyright 2000 American Mathematical Society